Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 27, 2007, 2:01 PM PDT for Lincoln County, Nevada. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 2:01 PM PDT (21:01 UTC)
- Expired
- Jul 27, 2007, 2:36 PM PDT
- In force
- 35 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 113 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:19 PM PDT | HAIL 1 | 25 Se Caliente, NV | QUARTER SIZE HAIL REPORTED AT BEAVER DAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 272102 SVRVEF NVC017-272145- /O.NEW.KVEF.SV.W.0005.070727T2101Z-070727T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 201 PM PDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 245 PM PDT. * AT 158 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL LINCOLN COUNTY...OR ABOUT NEAR BEAVER DAM...AND WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LINCOLN COUNTY AROUND 220 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3752 11394 3761 11414 3740 11450 3715 11411 $$ SC
2 follow-up statements
000 WWUS55 KVEF 272118 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 217 PM PDT FRI JUL 27 2007 NVC017-272145- /O.CON.KVEF.SV.W.0005.000000T0000Z-070727T2145Z/ LINCOLN NV- 217 PM PDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 209 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. A NATIONAL PARK SERVICE EMPLOYEE HAS ALSO REPORTED QUARTER SIZE HAIL WITH THIS STORM AT BEAVER DAM. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL LINCOLN COUNTY...OR ABOUT 6 MILES SOUTH OF BEAVER DAM...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LINCOLN COUNTY AT 230 PM PDT LAT...LON 3752 11394 3761 11414 3740 11450 3715 11411 $$ SC
000 WWUS55 KVEF 272136 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT FRI JUL 27 2007 NVC017-272145- /O.CAN.KVEF.SV.W.0005.000000T0000Z-070727T2145Z/ LINCOLN NV- 235 PM PDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS CANCELLED... THE THUNDERSTORM JUST SOUTH OF BEAVER DAM HAS MOVED INTO UTAH...AND HAS WEAKENED SLIGHTLY. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY HAS BEEN CANCELLED. LAT...LON 3752 11394 3761 11414 3740 11450 3715 11411 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:00 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 27, 10:00 AM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE TODAY AND ESPECIALLY BY SATURDAY OVER ALL OF THE FORECAST AREA EXCEPT FOR NORTHWEST ARIZONA. && .UPDATE...LOTS OF DEBRIS CLOUDS FLOATING OVER THE SOUTHEASTERN AREAS OF THE CWA. CONVECTION JUST SOUTH OF MOHAVE COUNTY ALONG WITH SOME JUST FORMING EAST OF MOHAVE COUNTY. THINGS LOOK TO BE A BIT QUIETER TODAY AS THE FLOW STARTS TO TURN MORE NORTHEASTERLY AS THE HIGH CENTER SHIFTS FURTHER WEST. STILL PLENTY OF LOWER AND MID LEVEL MOISTURE OVER THE EASTERN THIRD OF THE CWA. MORNING SOUNDINGS WERE QUITE UNSTABLE WITH LI VALUES BELOW 0 ALONG WITH HIGH CAPE. LOOKING AT THE BUFR SOUNDINGS FOR THIS AFTERNOON THINGS BECOME A LITTLE MORE CAPPED AS WARMER AIR BEGINS TO FILTER IN AT THE MID LEVELS. STILL THINK THAT THUNDERSTORMS WILL DEVELOP OVER MOHAVE...EXTREME SOUTHERN CLARK...AND EASTERN SB COUNTY...BUT COVERAGE WILL START TO DECREASE. HOWEVER...MAIN CONCERNS WILL STILL BE HEAVY RAIN POTENTIAL AS WINDS REMAIN LIGHT. ONLY CHANGES TO THE MORNING FORECAST WERE FOR TEMPERATURES IN MOHAVE COUNTY. && .PREV DISCUSSION...330 AM PDT FRI JULY 27...SHORT TERM...THE MOST SIGNIFICANT FEATURE WHICH SHOULD LEAD TO A SLIGHT CHANGE IN THE WEATHER IS THE UPPER LEVEL HIGH WHICH HAS MIGRATE EASTWARD OVER SOUTHERN NEVADA/CALIFORNIA. THIS WILL PROVIDE SOME STABILIZATION OF THE ATMOSPHERE AS SLIGHT WARMING ALOFT OCCURS AND THE NAM/GFS FORECAST SOUNDINGS INDICATE THIS FOR SOUTHERN NEVADA THIS AFTERNOON. POPS WERE REDUCED TO 10 PERCENT FOR LAS VEGAS AND NO WEATHER IS MENTIONED TODAY. THE DEEPER MOISTURE SOUTH AND EAST OF LAS VEGAS SHOULD STILL FUEL ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND STORMS WILL MOVE TO THE SOUTH IN THE ANTICYCLONIC FLOW AS THE UPPER LEVEL HIGH BECOMES CENTERED OVER SOUTHERN CALIFORNIA. THE GFS INDICATES DRY AIR BEING PULLED DOWN FROM THE NORTH IN THIS CIRCULATION SATURDAY AND SUNDAY WHICH SHOULD FURTHER DRY AND SOMEWHAT STABILIZE THE AIR MASS OVER THE FORECAST AREA. SCATTERED THUNDERSTORM COVERAGE WILL BE CONFINED TO MOHAVE COUNTY BY SATURDAY. .LONG TERM...FOR THE LAST FEW DAYS THE 00Z GFS AND ECMWF HAVE SUGGESTED ANOTHER SHOT OF MONSOON MOISTURE IN THE TUESDAY/WEDNESDAY TIME FRAME. GFS SHOWS AN INVERTED TROUGH AND VORTEX OVER BAJA THEN AS WELL TO EXPLAIN THE MOISTURE INCREASE. WENT AHEAD AND UPPED POPS IN THE EAST ZONES AND SOUTHERN NEVADA SO THAT THUNDERSTORM WORDING SHOWS UP IN THE PUBLIC PRODUCTS FOR TUESDAY. THURSDAY ONWARDS THE MODELS ALSO POINT TOWARDS A DRYING TREND WITH SOUTHWEST FLOW. BELIEVE SOME MOISTURE WILL HANG AROUND AS IT TAKES A FEW DAYS TO REMOVE IT IN THIS PATTERN. && .AVIATION...FOR MCCARRAN...FIRST TIME IN A WHILE THAT THUNDERSTORMS WILL NOT POSE A THREAT TO KLAS. HOWEVER THE PEACH SPRINGS CORRIDOR AND SPRING/SHEEP RANGES COULD WILL SEE AFTERNOON THUNDERSTORMS. WINDS WILL BE LIGHT ALL DAY. CEILINGS ABOVE 10K FT CAN OCCUR THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS EAST AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE COUNTY THIS AFTERNOON AND EVENING AND THE SOUTHERN NEVADA MOUNTAINS...MID LEVEL CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO OCCUR AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL CONTINUE THE NEXT FEW DAYS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM PDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 637 AM PDT FRI JUL 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-281400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA. MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:34 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 19 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.